Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Reoccuring bumps on legs, redness, stiffness, filled with pus, painful. What could this be?

For the past four years I have had a reoccurring skin condition. They start out looking like zits, but swell to be about the size of a nickel or quarter. The area around the bump becomes very red, stiff, and the whole thing is sore to the touch. Instead of being filled with oil they are filled with a semi-thick white/ yellowish puss. Once I get the puss out, the bump starts flaking skin and will 9 times out of 10 result in a dark purple scar . I believe this condition originated during the summer of 2009 when I would go often times go to a friends apartment complex to swim. The condition started with a single bump on the lower portion of the back of my calf . It seems to be isolated to the back of my right leg. Over the past four years it has worked its way up my calf to the lower portion of the back of my upper leg. Each bump seems to last for about two weeks. Usually I will only have one bump at a time, but I believe the most I have had at once is three. These bumps itch really bad and bring excruciating pain for about four days when pressed, this can make it really hard to sit. They seem to appear about every two to three months. Thanks for the help
Asked On : Thu, 25 Oct 2012
Answers:  1 Views:  924
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ,
Thanks for writing in.

It can be folliculitis ,dermatitis herpetiformis,CBDC, papular urticaria,etc.
You can apply Calamine lotion over the affected area.It is cooling and soothing lotion.It will relieve itching.Also you can take tablet Zyrtec for itching.
Oral and topical antibiotic can be helpful.
Also I encourage you to visit a dermatologist or physician for proper diagnosis and treatment.

Hope this helps.

dr Sudarshan.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor